Alert archive / California / High Surf Advisories in 2011

High Surf Advisory 1, NWS Eureka, CA

January 29, 2011

NWS Eureka, CA issued this high surf advisory at Jan 29, 2011, 3:31 AM PST. It took effect at Jan 30, 2011, 12:00 AM PST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2011, 3:31 AM PST (11:31 UTC)
In effect from
Jan 30, 2011, 12:00 AM PST
Expired
Jan 30, 2011, 12:00 PM PST
In force
12 hr
Issued by
NWS Eureka, CA

The text

As transmitted, in the capitals the NWS used until 2016.

294 
WHUS46 KEKA 291131
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
331 AM PST SAT JAN 29 2011

CAZ001-292315-
/O.NEW.KEKA.SU.Y.0001.110130T0800Z-110130T2000Z/
REDWOOD COAST-
331 AM PST SAT JAN 29 2011

...HIGH SURF ADVISORY IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM MIDNIGHT TONIGHT TO NOON PST
SUNDAY. 


* WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS
  LATE TONIGHT THROUGH SUNDAY. BREAKERS UP TO 22 FEET ARE
  POSSIBLE.

* TIMING: FROM MIDNIGHT TONIGHT THROUGH NOON SUNDAY.

* IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF
  MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO
  THE TURBULENT AND FRIGID WATERS.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ002-292315-
/O.NEW.KEKA.SU.Y.0001.110130T1400Z-110130T2000Z/
MENDOCINO COAST-
331 AM PST SAT JAN 29 2011

...HIGH SURF ADVISORY IN EFFECT FROM 6 AM TO NOON PST SUNDAY...

THE NATIONAL WEATHER SERVICE IN EUREKA HAS ISSUED A HIGH SURF
ADVISORY...WHICH IS IN EFFECT FROM 6 AM TO NOON PST SUNDAY. 

* WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS
  SUNDAY MORNING. BREAKERS UP TO 22 FEET ARE POSSIBLE.

* TIMING: FROM 6 AM SUNDAY THROUGH NOON SUNDAY.

* IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF
  MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU INTO
  THE TURBULENT AND FRIGID WATERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
3 follow-up statements
699 
WHUS46 KEKA 292212
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
212 PM PST SAT JAN 29 2011

CAZ001-301230-
/O.CON.KEKA.SU.Y.0001.110130T0800Z-110130T2000Z/
REDWOOD COAST-
212 PM PST SAT JAN 29 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON PST SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM MIDNIGHT TONIGHT TO
NOON PST SUNDAY. 

* WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS 
  LATE TONIGHT THROUGH SUNDAY. BREAKERS UP TO 22 FEET ARE 
  POSSIBLE. 

* TIMING: FROM MIDNIGHT TONIGHT THROUGH NOON SUNDAY.

* IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF 
  MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU 
  INTO THE TURBULENT AND FRIGID WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ002-301230-
/O.CON.KEKA.SU.Y.0001.110130T1400Z-110130T2000Z/
MENDOCINO COAST-
212 PM PST SAT JAN 29 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON PST
SUNDAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM TO NOON PST
SUNDAY. 

* WAVES AND SURF: LARGE WEST SWELL WILL SPREAD INTO THE WATERS 
  SUNDAY MORNING. BREAKERS UP TO 22 FEET ARE POSSIBLE. 

* TIMING: FROM 6 AM SUNDAY THROUGH NOON SUNDAY.

* IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF 
  MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU 
  INTO THE TURBULENT AND FRIGID WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
004 
WHUS46 KEKA 301011
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
211 AM PST SUN JAN 30 2011

CAZ001-302000-
/O.CON.KEKA.SU.Y.0001.000000T0000Z-110130T2000Z/
REDWOOD COAST-
211 AM PST SUN JAN 30 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT UNTIL NOON PST TODAY. 

* WAVES AND SURF: BREAKERS UP TO 22 FEET ARE POSSIBLE TIL NOON.

* TIMING: TIL NOON TODAY.

* IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF 
  MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU 
  INTO THE TURBULENT AND FRIGID WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$

CAZ002-302000-
/O.CON.KEKA.SU.Y.0001.110130T1400Z-110130T2000Z/
MENDOCINO COAST-
211 AM PST SUN JAN 30 2011

...HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
NOON PST TODAY...

A HIGH SURF ADVISORY REMAINS IN EFFECT FROM 6 AM THIS MORNING TO
NOON PST TODAY. 

* WAVES AND SURF: BREAKERS UP TO 22 FEET ARE POSSIBLE TIL NOON.

* TIMING: TIL NOON TODAY.

* IMPACTS: BEACH ACTIVITIES WILL BE AFFECTED BY HIGH SURF. SURF 
  MAY SURGE UNEXPECTEDLY ONTO NORMALLY DRY AREAS AND WASH YOU 
  INTO THE TURBULENT AND FRIGID WATERS. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A HIGH SURF ADVISORY MEANS THAT HIGH SURF WILL AFFECT BEACHES IN
THE ADVISORY AREA...PRODUCING RIP CURRENTS AND LOCALIZED BEACH
EROSION.

&&

$$


HTTP://WWW.WEATHER.GOV/EUREKA
484 
WHUS46 KEKA 302030
CFWEKA

URGENT - IMMEDIATE BROADCAST REQUESTED
COASTAL HAZARD MESSAGE
NATIONAL WEATHER SERVICE EUREKA CA
1230 PM PST SUN JAN 30 2011

CAZ001-002-302130-
/O.EXP.KEKA.SU.Y.0001.000000T0000Z-110130T2000Z/
REDWOOD COAST-MENDOCINO COAST-
1230 PM PST SUN JAN 30 2011

...HIGH SURF ADVISORY HAS EXPIRED...

THE HIGH SURF ADVISORY IS NO LONGER IN EFFECT. 

BREAKERS UP TO 16 FT WILL STILL BE SEEN TODAY SO PLEASE USE
CAUTION IF VENTURING OUT TO AREA BEACHES. REMEMBER TO NEVER TURN
YOUR BACK ON THE OCEAN.

$$


HTTP://WWW.WEATHER.GOV/EUREKA

What forecasters said that day

The local office's own words before this high surf advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Eureka, CA wrote its last area forecast discussion before this high surf advisory went out at Jan 28, 2:24 PM PST, 13 hours 7 minutes earlier.

Area forecast discussion, Jan 28, 2:24 PM PST, 13 hours 7 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE EUREKA CA
224 PM PST FRI JAN 28 2011

.SYNOPSIS...A WEAK LOW WILL BRING RAIN AND SNOW SATURDAY AFTERNOON
INTO SATURDAY NIGHT.

&&

.DISCUSSION...A SYSTEM THAT WILL AFFECT THE AREA THIS WEEKEND WILL
COME IN TWO SEPARATE PIECES BEFORE RIDGING AND TRANQUIL WX BUILD
BACK IN FOR THE EXTENDED. MAIN CONCERN IN THE NEAR TERM IS SNOW
LEVELS...WHICH LOOK TO FALL AS LOW AS 3500 FEET DURING THE BULK OF
THE PRECIP BEFORE FALLING TO 3KFT OR SLIGHTLY LOWER AS PRECIP EXITS
THE AREA.

MARINE LAYER QUICKLY ERODED THIS MORNING AS A MOISTURE BOUNDARY
MOVED ONSHORE FROM THE WEST GIVING WAY TO MOSTLY SUNNY WX UNDER
INCREASING MID/HIGH CLOUDS AHEAD OF THE APPROACHING SYSTEM. GFS/NAM
ARE IN GOOD AGREEMENT ON THE MAJOR FEATURES...WITH THE INITIAL FRONT
STILL EXPECTED TO BRING A FEW HOURS OF RAIN TO THE COAST TOMORROW
AFTERNOON AND INTO THE EVENING. SNOW LEVELS WILL FALL BEHIND THE
FRONT AND UNDERNEATH THE COLD UPPER LOW...THOUGH IT IS WORTH NOTING
THAT THE MODELS HAVE NOW TRENDED SLIGHTLY WARMER FOR EACH OF THE
LAST 3 RUNS. ATTM...LOOKS LIKE SNOW LEVELS WILL FALL TO NEAR 3500 FT
AS PRECIP BEGINS TO WIND DOWN...BUT ACCUMULATIONS SHOULD BE MAINLY
LIMITED TO ABOUT 2-4 INCHES ABOVE 4000 FT. AS 18Z SUITE COMES
IN...UPPER LEVEL ENERGY LOOKS A BIT MORE CONSOLIDATED...RESULTING IN
A MORE WELL DEVELOPED SFC LOW AND GREATER PRECIP COVERAGE ASSOCIATED
WITH THE MAIN UPPER LOW.

RIDGING WILL BUILD IN FOR THE EXTENDED...THOUGH FAIRLY STRONG CAA
FROM UPPER LOW OVER THE GREAT BASIN WILL RESULT IN COOLER TEMPS
OVERALL... ESPECIALLY TUESDAY AND WEDNESDAY. BEYOND THE FCST
PERIOD...MODELS CONTINUE SUGGESTING REDEVELOPMENT OF THE
CLIMATOLOGICALLY FAVORED REX BLOCK OVER THE CENTRAL PAC. A BREAKDOWN
OF THE WEST COAST RIDGE THAT DOMINATED THE WX THRU JAN AND THE FIRST
10 DAYS OR SO OF FEB IS VERY LIKELY TO FOLLOW. CLARK

&&

.AVIATION...THE MARINE STRATUS LAYER HAS ERODED ACROSS MUCH OF THE
COASTAL AREAS THIS AFTERNOON...BUT IS EXPECTED TO REFORM DURING THE
EVENING AND MAKE A PUSH FURTHER INLAND THROUGH HUMBOLDT AND DEL
NORTE COUNTIES. MVFR CIGS WILL FALL TO LOCALLY TO IFR NEAR THE COAST
WITH PATCHY MVFR VSBY. STRATUS LAYER IS EXPECTED TO MAKE A PUSH
INLAND THROUGH COASTAL MENDOCINO AND MAY SEE MVFR CIGS IN THE UKIAH
VALLEY EARLY SAT MORNING. CMS

&&

.MARINE...MAINLY LIGHT SOUTHERLY FLOW WILL INCREASE LATE TONIGHT
INTO SATURDAY AS A FRONTAL SYSTEM APPROACHES THE WATERS. THE
ATTENDANT LOW WILL MOVE SOUTH ACROSS THE WATERS SATURDAY NIGHT INTO
EARLY SUNDAY...WITH NORTHERLY FLOW DEVELOPING IN ITS WAKE. THE N
WINDS WILL INCREASE THROUGH MONDAY AS HIGH PRESSURE BUILDS OVER THE
WATERS...AND LOW PRESSURE CONTINUES ALONG THE COAST. SWELL WILL
BEGIN TO RAMP UP AGAIN SATURDAY NIGHT...WITH A LONG PERIOD WNW SWELL
BUILDING FROM 2 FT AT 19 SECONDS TO 5 FT AT 17 SECONDS BY AROUND
SUNRISE. MEANWHILE A W SWELL OF 7 FT AT 12 SECONDS WILL REMAIN IN
THE WATERS...AND THE TWO WILL BECOME INDISTINGUISHABLE BY SATURDAY
AFTERNOON AS SIGNIFICANT WAVE HEIGHT BUILDS TO 13 FT AT 15 SECONDS.
CMS

&&

.EKA WATCHES/WARNINGS/ADVISORIES...
CA...NONE.
NORTHWEST CALIFORNIA COASTAL WATERS...NONE.

&&

VISIT US AT HTTP://WWW.WEATHER.GOV/EUREKA
Hazardous weather outlook, Jan 28, 5:04 AM PST, 22 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE EUREKA CA
504 AM PST FRI JAN 28 2011

CAZ001-002-076-291315-
REDWOOD COAST-MENDOCINO COAST-MENDOCINO INTERIOR-
504 AM PST FRI JAN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

CAZ003-004-291315-
NORTH COAST INTERIOR-UPPER TRINITY RIVER-
504 AM PST FRI JAN 28 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHWEST CALIFORNIA.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

A DISTURBANCE MOVING ACROSS THE REGION WILL BRING HIGHER ELEVATION
SNOW LATE SATURDAY INTO EARLY SUNDAY.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

The office that day

Everything else NWS Eureka, CA issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 29, 2:41 AM PSTSmall Craft AdvisoryEKA45 hr

Nearby

High Surf Advisories in California, 2011Every high surf advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.